Jump to content

Recommended Posts

noah1111

Hello,

I just wanted to thank you for having information in these forums to not only help me taper off my medications, but to also help me understand I am not alone in this endeavor.

 

Unfortunately, like many of you, I ended up on these meds by doctors too quick to prescribe; and now I'm the one holding the ball.

 

I'm currently on Lyrica 25mg twice a day (50mg total daily). Oxycontin 10mg 3x a day (30mg total daily). Clonazepam .25mg in am and .5mg in pm (total .75mg daily).

 

My goal is to get off all of these. I am currently on a hold on tapering my oxycontin and would like to taper off the Lyrica because I believe it's making my tongue swell and I can hardly swallow. I've been on Lyrica for about the past 5 yrs and was originally taking 200mg daily. I weaned down to where I am now and have held here for about 2 yrs.

 

I've read the post on tapering Lyrica. I am at the lowest capsule dose available for am and pm. I stopped tapering 2 yrs ago because I didn't know how to taper with opening casules. Of course, past doctors have told me that you can't get W/D's from Lyrica, but they have a mutual understanding with the big pharm companies/ or just ignorant. I finally have a great FNP who understands about withdrawls.

 

I notice in tapering off Lyrica you mention going off 10% from last dose each month. I was just wondering what the best way for me to taper 10% when I'm taking Lyrica in 2 doses per day? Do taper 10% off the morning and 10% off the evening? Do I try to take one dose per day and taper from there? (although I don't know how my body would react trying to go to one dose when I feel W/D's within hours of not taking a dose)

 

My prescriber had told me to open the capsule and pour a little out each day, but I'd like to be more consistent. Would it be beneficial to have her prescribe me the oral Lyrica from the pharmacy and then taper each the morning and evening? Sorry for so many questions, but I'm desperate, feeling like hell on earth from side effects and have no where to turn.

 

Thank you so much for listening :)

Share this post


Link to post
Pugknows

Hi Noah, and welcome. Martina23 and Skyler are currently tapering Lyrica. You might want to visit their threads. I am in my 6 month CT off gabapentin. Older different drug than yours, but also an anti seizure med.

Share this post


Link to post
noah1111

Thank you Pugknows. Before they put me on Lyrica about 5 yrs ago, they gave me Gabapentin. I reacted so bad from it that I literally was flopping off the walls like a drunk (and I don't drink). It got worse each day to the point I was laying on the floor looking at my wife. She didn't know what was happening to me and I was feeling like I was in a stupor. We went to urgent care and they told my wife to get me to ER because I was having same symptoms as stroke. I went to ER and they told me my TSH was 56.94 and had hypothyroidism. 3 to 5 is considered high TSH and I never had a thyroid issue. My wife noticed that on the side effects of Gabapentin there was a rare chance for hypothyroidism. Now it's progressed into Hashimotos disease. Thank you doctors.

Share this post


Link to post
Pugknows

What are the symptoms of Hashimoto's disease? Now that you're off the gabapentin, maybe your thyroid is back to normal.

Share this post


Link to post
noah1111

Symptoms of Hashimoto's are: Fatigue (very severe in my case), Increased sensitivity to cold, Constipation, Dry skin and hair, Muscle pain and stiffness, Pain and stiffness in joints and swelling in knees, hands, feet. Muscle weakness, Depression.

 

I have had most of these symptoms worsen lately and had my bloodwork done for thyroid and antibodies. My antibodies are way up like 146, which means my body has been attacking my thyroid. It has actually gotten a little worse than it was. I'm hoping that coming off the Lyrica will put things back to normal, seeing that Lyrica is the same type of med as Gabapentin. They put me on Lyrica when Gabapentin gave me issues, but I still have issues, just not as bad.

 

I'm wondering if I should just buy the liquid oral Lyrica and try to wean. It's 20mg/ml, so I would really have to get a small increment syringe to taper down the dose. Either that or try to dissolve the lyrica in water but I don't feel comfortable doing that. I feel trapped.

Share this post


Link to post
mammaP

Hi Noah, welcome to SA.  You seem to have done your homework and worked out how you are going to taper the drugs you are taking, which is good to see.  

You are right in wanting to be precise with your taper, simply tipping out some of the drug is not going to be precise enough to avoid withdrawal symptoms.  If you can get the oral suspension it will be much easier. It would be best to stick with 2 doses per day when that is what you are used to. , and I would make them the same. Cutting 10% of the current dose will mean cutting 5% from each dose. Sometimes people can have some symptoms switching from capsules or tablets to the  liquid from the pharmacy and choose to make their own liquid as it is from the same  capsules and be consistent. There are instructions for making a liquid in the topic for tapering lyrica. http://survivingantidepressants.org/index.php?/topic/2381-tips-for-tapering-off-lyrica-pregabalin/ Many of our members make their own liquids for tapering. 

 

How long have you been taking 50mg per day and how long did you taper to get from 200 to 50mg?  Are you still experiencing any withdrawal symptoms from tapering either the lyrica or oxycontin? 

If you are still feeling withdrawal it would be best to hold until stable before restarting the taper to avoid any further withdrawal.  It's natural that you want to be off as soon as possible especially when you feel so ill but we don't want you to become any worse!   

 

I am guessing that you started the oxycontin for the pain that is a side effect? So many times we are prescribed one drug, then another for the side effects and another for the side effects of the drug for the side effects and on it goes........ it makes me so angry! 

 

We will help all we can, any questions just ask, or you can search the site easily by using google, just type in survivingantidepressants then whatever you are searching for for instance,  'withdrawal symptoms' and it will give you better results than using the search box here.  

Share this post


Link to post
Pugknows

When you came off the gabapentin, did you have any WD symptoms?

Share this post


Link to post
Altostrata

Welcome, noah.

 

At what point did you notice the tongue swelling?

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...